Gulf war syndrome or illness adversely affects those veterans and civilians who participated in, or who were downwind from a chemical weapons depot demolition, just after the 1991 Gulf War. The symptoms veterans suffer from include skin rashes, diarrhea, fatigue, cognitive difficulties and musculoskeletal pain, which affects muscles, ligaments and tendons, along with the bones.
Statistics indicate that roughly 250,000 veterans of the 697,000 who served in the Gulf War are suffering from chronic illnesses with multiple symptoms.
The prevailing theory is that exposure to toxic chemicals caused the illnesses that veterans are experiencing. There are a number of causes that were investigated to track down the source of the contamination, which included nerve gas antidote, chemical weapons, pyridostigmine bromide, depleted uranium and organophosphate military strength pesticides.
Only a few causes have been ruled out as the source of the veteran’s illnesses, and those are anthrax vaccinations, smoke from oil well fires, and post traumatic stress disorder. Causes that are still leading the list as reasons for the illnesses are nerve gas antidote pills, pyridostigmine bromide, and pesticides.